HEPARIN INDUCED SUBLINGUAL HEMATOMA: A RARE ORAL COMPLICATION
Keywords:Sublingual hematoma, Heparin, Airway obstruction
lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.
Kumar M, Dahiya V, Mishra S, Sharma D, Mishra N, Lahkar M. Cardiovascular disease prevalence and drug utilization patterns at a tertiary care hospital in Northeastern India. Int J Pharm Pharm Sci 2016;8(6):116-9.
Williams PJ, Jani P, McGlashan J. Lingual haematoma following treatment with streptokinase and heparin; Anaesthetic management. Anaesthesia 1994;49(5):417-8.
Yett HS, Skillman JJ, Salzman EW. The hazards of aspirin plus heparin. N Engl J Med 1978;298(19):1092.
Venkateswaramurthy N, Krishnaveni K, Freeda RM, Kumar RS. Assessment of potential drug-drug interaction in stroke patients. Int J Pharm Pharm Sci 2016;8(12):221-4.
Berthelsen RE, Tadbiri S, Rosenstock CV. Spontaneous sublingual haematoma in a patient treated with warfarin. Acta Anaesthesiol Scand 2013;57(4):530-1.
Frohna WJ, Lowery RC Jr, Pita F. Lingual and sublingual hematoma causing upper airway obstruction. J Emerg Med 2012;43(6):1075-6.
How to Cite
The publication is licensed under CC By and is open access. Copyright is with author and allowed to retain publishing rights without restrictions.